Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 23, 2010, 6:49 PM CDT for Brazos County, Madison County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 23, 2010, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazos County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 122 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:17 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 23, 3:17 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 317 PM CDT FRI APR 23 2010 .DISCUSSION... THE UPPER LOW CHURNING OVER EASTERN CO TO MOVE EAST TONIGHT... DRAGGING A MAIN BOUNDARY (COOL FRONT) ACROSS CENTRAL AND EASTERN TEXAS THROUGH TOMORROW MORNING. AHEAD OF THIS BOUNDARY...A DRY LINE/PRE-FRONTAL TROF WILL MAKE IT EAST OF THE I-35 CORRIDOR BEFORE THIS COOL FRONT CATCHES UP WITH IT DURING THE EARLY-MID EVENING HOURS. CORE OF THE JET TO COME AROUND THE UPPER TROF AXIS BETWEEN MIDNIGHT AND SUNRISE HOURS...WITH A NW GULF LL JET FORMING PARALLEL TO THE COASTLINE. ENERGY ROUNDING THE BASE OF THE LOWER ROCKY MTN TROF AXIS IS FORECAST TO TRAVEL NORTHEASTWARD OVER CENTRAL TEXAS AND INTO THE EAST OK/NE TX/NOLA/SO AR REGION THROUGH THE NOCTURNAL HOURS. AT THE SURFACE...A DENSE CU FIELD HAS FORMED WITHIN A VERY MOIST ENVIRON (1.4 - 1.6" PWAT) AND A CURRENT ZONE OF CONVERGENCE JUST TO THE NORTH OF THE CWA MAY BE ALL THAT IS NEEDED FOR LATE PM LL FOCUS. SO...WITH ALL OF THESE ELEMENTS COMING INTO PHASE THROUGH MIDNIGHT...THE STAGE IS SET FOR PERIODS OF NORTHERN AND CENTRAL COUNTY RAIN...SCATTERED STORMS...WITH SOME OF THESE CELLS (IN A POSSIBLE BROKEN LINE) REACHING SEVERE LIMITS DURING 24/06-12Z. OF COURSE...THAT MID-LEVEL WARM NOSE WILL HAVE TO ERODE AND ALL OF THE ABOVE WILL HAVE A HIGHER PROB OF ACTUALLY BEING REALIZED. CONFIDENCE IS MODERATE...AT BEST...THAT THE CAP WILL BE OVERCOME SO NOT TOTALLY BITING ON SEVERE AS OF YET. CONFIDENCE IS HIGHER IN THE FACT THAT OUR FAR NORTHERN COUNTIES WILL REMAIN UNDER THE GUN FROM A BROKEN QUASI-LINEAR LINE FORMING JUST EAST OF THE HILL COUNTY...OR RIGHT AHEAD OF THE AFOREMENTIONED S/W RACING UNDER TROF AXIS NEAR EL PASO. FEEL...IF THE CAP IS BROKEN... THIS WOULD BE THE FEATURE TO DO IT. SLIGHT RISK FOR SEVERE IS STILL THE MESSAGE FROM NORTH OF A BRENHAM TO CONROE TO LIVINGSTON LINE. THE CAP REMAINS TOO STOUT SOUTH OF THIS LINE...SCT SHOWERS AND ISOLATED (ELEVATED) THUNDER OVER THE SOUTHERN 1/3RD FA AND OVER MARINE AREAS DURING THIS 06Z TO 12Z WINDOW OF OPPORTUNITY. ONCE THIS BOUNDARY CLEARS THE COAST TOMORROW AFTERNOON...READY YOURSELF FOR BEAUTIFUL WEATHER AS SKIES CLEAR OUT AND TEMPERATURES REGULATE TO NEAR-CLIMO STANDARDS WITHIN A RELATIVELY DRIER AIR MASS. THE EXTENDED REMAINS DRY...WITH INCREASING HUMIDITY AND TEMPERATURES THROUGH THE END OF APRIL. IT WILL FEEL MUCH MORE SUMMER-LIKE NEXT WEEK AS MID-UPPER WESTERLIES ALLOW DAILY TEMPS TO PEAK OUT IN THE LOWER TO MIDDLE 80S...WHILE ONSHORE FLOW PUMPS ONCE COMFORTABLE WEEKEND UPPER 40 DEW POINT AIR BACK UP INTO LATE WEEK MID TO UPPER 60S. 31 && .AVIATION... LIGHT RAIN HAS ENDED AND VIS SATELLITE SHOWING MORE BREAKS DEVELOPING. FORECAST SOUNDINGS SHOW A STRONG CAPPING INVERSION IN PLACE FOR THIS AFTERNOON AND EVENING SO FEEL MVFR/VFR CONDITIONS WILL PREVAIL THROUGH AROUND 03Z. THE CAPPING INVERSION IS EXPECTED TO ERODE AS AN UPPER TROUGH AND ASSOCIATED VORT LOBE SWING THROUGH THE AREA. FAVORABLE UPPER LEVEL WINDS WILL ALSO ENHANCE UPWARD MOTION. THAT SAID...THE ENERGY PROVIDED BY THE UPPER TROUGH LOOKS LIKE IT WILL PASS TOO FAR NORTH TO HAVE MUCH OF AN IMPACT ON IAH/HOU TERMINALS. CLL/UTS HAVE THE BEST CHANCE TO SEE STRONG WINDS AND HAIL WITH TSRA OVERNIGHT. CONDITIONS SHOULD RAPIDLY IMPROVE ON SATURDAY MORNING WITH VFR CONDITIONS EXPECTED BETWEEN 15-17Z. 43 && .MARINE... A WEAKER PRESSURE GRADIENT HAS ALLOWED WINDS TO DECREASE THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN OVERNIGHT AHEAD OF A PACIFIC COLD FRONT. THE BOUNDARY WILL PUSH OFF THE COAST EARLY SATURDAY WITH WITH OFFSHORE WINDS DEVELOPING AND WILL CONTINUE THROUGH SUNDAY. ONSHORE WINDS RETURN MONDAY BEFORE ANOTHER WEAK FRONT CROSSES THE COAST EARLY TUESDAY. WEAK WINDS WILL PREVAIL MID WEEK WITH A STRENGTHENING ONSHORE FLOW FOR THE END OF THE WEEK. SCEC CONDITIONS LOOK LIKELY NEXT THURSDAY AND FRIDAY. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 58 82 56 79 53 / 80 10 10 0 10 HOUSTON (IAH) 68 81 58 81 56 / 60 30 10 0 10 GALVESTON (GLS) 70 77 64 78 64 / 40 30 10 0 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31/43
Hazardous weather outlook, Apr 23, 3:54 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CDT FRI APR 23 2010 TXZ163-164-176>179-195-196-198-199-242100- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER- 354 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS TO THE NORTH OF A COLUMBUS TO GROVETON LINE HAVE A SLIGHT RISK OF STRONG THUNDERSTORMS EVOLVING TO SEVERE AHEAD OF SHORTWAVE DISTURBANCE PASSING UP AND THROUGH CENTRAL TEXAS. THE PRIMARY STORM THREATS WILL LARGE HAIL AND DAMAGING WINDS. DURING THE OVERNIGHT HOURS THIS UPPER LEVEL DISTURBANCE WILL INTERACT WITH A LARGE SCALE COOL FRONT...AND THIS BOUNDARY WILL SWEEP ACROSS SOUTHEAST TEXAS BY MID SATURDAY MORNING. AHEAD OF THIS COOL FRONT THE ATMOSPHERE WILL BECOME SOMEWHAT UNSTABLE IN THE LOWER LEVELS BUT REMAIN CAPPED IN THE MID LEVELS. CLOSER TO THE FRONT THIS CAP WILL ERODE AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. STORMS SUPPORTING LARGE HAIL AND DAMAGING WINDS ARE A PROBABILITY NORTH OF INTERSTATE 10. TO THE SOUTH OF INTERSTATE 10 THE CAP SHOULD LIMIT THUNDERSTORM STRENGTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT. TXZ197-200-210>214-226-227-235>238-242100- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS- JACKSON-LIBERTY-MATAGORDA-WALLER-WASHINGTON-WHARTON- 354 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT MID LEVEL WARMING WILL MAINTAIN A CAP ON ANY SIGNIFICANT STORM FORMATION....OR WILL INHIBIT THE DEVELOPMENT OF THUNDERSTORMS FOR MOST OF THE REGION. THERE IS A SLIGHT RISK FOR ISOLATED STORMS TO BECOME STRONG RIGHT AHEAD OF A PASSING OVERNIGHT BOUNDARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CLOSELY MONITOR THE SITUATION THROUGH EARLY SATURDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:34 AM CDT | Special Marine Warning | HGX | 116 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.